Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 6:20 PM CDT for Dallas County, Guthrie County, Iowa. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 6:20 PM CDT (23:20 UTC)
- Expired
- Jun 24, 2015, 7:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Dallas County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 42 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:22 PM CDT | HAIL 1 | 3 Ene Yale, IA | REPORTED QUARTER SIZED HAIL AT HIS HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -531 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
123 WUUS53 KDMX 242320 SVRDMX IAC049-077-250015- /O.NEW.KDMX.SV.W.0082.150624T2320Z-150625T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 620 PM CDT WED JUN 24 2015 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DALLAS COUNTY IN CENTRAL IOWA... NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... * UNTIL 715 PM CDT * AT 620 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF LAKE PANORAMA...OR 12 MILES WEST OF PERRY...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... PERRY...WOODWARD...MINBURN...YALE...JAMAICA...DAWSON...BOUTON... LAKIN SLOUGH GAME MANAGEMENT AREA AND PERRY MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. && LAT...LON 4186 9440 4186 9392 4172 9395 4175 9440 TIME...MOT...LOC 2320Z 264DEG 21KT 4180 9433 HAIL...1.00IN WIND...<50MPH $$ COGIL
1 follow-up statement
742 WWUS53 KDMX 242333 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 633 PM CDT WED JUN 24 2015 IAC049-077-250015- /O.CON.KDMX.SV.W.0082.000000T0000Z-150625T0015Z/ DALLAS IA-GUTHRIE IA- 633 PM CDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN DALLAS AND NORTHEASTERN GUTHRIE COUNTIES... AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF PANORA...OR 8 MILES SOUTHWEST OF PERRY...MOVING EAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... PERRY...WOODWARD...MINBURN...JAMAICA...DAWSON...BOUTON...LAKIN SLOUGH GAME MANAGEMENT AREA AND PERRY MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL IOWA. LAT...LON 4186 9434 4186 9392 4172 9395 4175 9433 TIME...MOT...LOC 2333Z 277DEG 18KT 4179 9426 HAIL...1.00IN WIND...<50MPH $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:42 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 3:42 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT WED JUN 24 2015 .SHORT TERM /TONIGHT/... ISSUED AT 341 PM CDT WED JUN 24 2015 COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING. SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID- EVENING HOURS. HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY STRAIGHT LINE WIND EVENT POTENTIAL. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 341 PM CDT WED JUN 24 2015 MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE 70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO 60S. && .AVIATION...24/18Z ISSUED AT 115 PM CDT WED JUN 24 2015 STORM ACTIVITY WILL CONTINUE ACROSS CENTRAL TO NORTH-CENTRAL IOWA THIS AFTERNOON INTO THE EVENING. CERTAINLY MVFR FOR CIGS AND VIS ARE POSSIBLE AND EVEN TO IFR/LIFR CONDITIONS WITH THE HEAVY TS...BUT LOW CONFIDENCE WITH MENTIONING IFR/LIFR CONDITIONS AS DIFFICULT TO TIME AND LOCATE OF STORMS LATER THIS AFTERNOON. ONCE THIS FIRST ROUND OF STORMS MOVES EAST BY 22Z...ANOTHER ROUND LOOKS TO DEVELOP ALONG THE WARM FRONT LATER THIS EVENING. HAVE MVFR VIS OR CIGS FOR RAIN MENTIONED BY 03Z. && .HYDROLOGY... ISSUED AT 341 PM CDT WED JUN 24 2015 WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT... WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF CONSIDERABLY B/T 03-09Z THURSDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ADAIR-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE- CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER- WRIGHT. && SHORT TERM...PODRAZIK LONG TERM...REV AVIATION...PODRAZIK HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 418 PM CDT WED JUN 24 2015 IAZ044>050-057>062-070>075-081>086-092>097-252130- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80 THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. IAZ004>007-015>017-023>028-252130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ033>039-252130- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. REV
In the hours before
Special weather statement, Jun 24, 12:29 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED JUN 24 2015
IAZ033-034-044-045-057-241830-
AUDUBON IA-CARROLL IA-CRAWFORD IA-SAC IA-CALHOUN IA-
1229 PM CDT WED JUN 24 2015
...STRONG THUNDERSTORMS MOVING INTO THE AREA...
AT 1227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF DANBURY...OR 20 MILES SOUTHWEST OF IDA GROVE...MOVING
EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH
THIS STORM. THE STORMS MAY INTENSIFY AS THEY MOVE ACROSS THE AREA
EARLY THIS AFTERNOON. BE PREPARED FOR SEVERE WEATHER AND TAKE
SHELTER IF NECESSARY.
LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...SAC CITY...ROCKWELL CITY...LAKE CITY...MANNING...
COON RAPIDS...GLIDDEN...LAKE VIEW...ODEBOLT...SOUTH TWIN LAKE...BLACK
HAWK LAKE...SCHLESWIG...WALL LAKE...MANILLA...SCHALLER...POMEROY...
EARLY...DOW CITY AND CHARTER OAK.
LAT...LON 4221 9567 4221 9532 4247 9532 4248 9539
4255 9539 4256 9465 4186 9463 4185 9509
4186 9512 4187 9567
TIME...MOT...LOC 1727Z 262DEG 42KT 4214 9576
REVLocal storm report, Jun 24, 1:14 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN 3 SSE AMES 41.99N 93.60W
06/24/2015 M3.25 INCH STORY IA TRAINED SPOTTER
TOTAL RAINFALL SINCE YESTERDAY AT NOON.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 24, 1:20 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 PM CDT WED JUN 24 2015
IAZ034-045-241915-
CARROLL IA-CALHOUN IA-
120 PM CDT WED JUN 24 2015
...STRONG THUNDERSTORMS MOVING THROUGH CARROLL AND CALHOUN
COUNTIES...
AT 116 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LAKE
CITY TO 6 MILES NORTH OF GLIDDEN...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKWELL CITY...LAKE CITY...FARNHAMVILLE...LOHRVILLE...LIDDERDALE...
LANESBORO...SOMERS...KNIERIM...RINARD...YETTER...ROCKWELL CITY
MUNICIPAL AIRPORT AND HOBBS COUNTY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4221 9486 4240 9486 4247 9440 4221 9440
4221 9463 4216 9463 4211 9484 4221 9487
TIME...MOT...LOC 1816Z 251DEG 55KT 4235 9480 4215 9476
ANGLESpecial weather statement, Jun 24, 3:17 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 317 PM CDT WED JUN 24 2015 IAZ033-034-044>046-057-242200- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...AUDUBON... EXIRA 317 PM CDT WED JUN 24 2015 ...GUSTY SOUTH WINDS THIS AFTERNOON... SOUTH WINDS HAVE INCREASED TO 25 TO 45 MPH NEAR AN AREA OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WINDS MAY CONTINUE TO GUST ACROSS THE AREA FOR THE NEXT HOUR OR TWO REACHING 20 TO 40 MPH AT TIMES. REV
Local storm report, Jun 24, 3:44 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN 1 NNW AMES 42.04N 93.63W
06/24/2015 E2.70 INCH STORY IA PUBLIC
REPORTED AT AMES HIGH SCHOOL...TOTAL SINCE
MIDNIGHT.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 24, 3:45 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT WED JUN 24 2015 IAZ046-047-057>059-070>072-242215- GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE... WINTERSET...EARLHAM 345 PM CDT WED JUN 24 2015 ...GUSTY SOUTH SOUTHEAST WINDS THIS AFTERNOON... SOUTH TO SOUTHEAST WINDS HAVE INCREASED TO 25 TO 40 MPH NEAR AN AREA OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WINDS MAY CONTINUE TO GUST ACROSS THE AREA FOR THE NEXT HOUR OR TWO REACHING 20 TO 40 MPH AT TIMES. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Crawford | 30 min |
| Jun 24, 3:29 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 31 min |
| Jun 24, 4:03 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll | 13 min |
| Jun 24, 11:48 AM CDT | Special Weather Statement | DMX | Boone, Dallas, Story | 72 min |
| Jun 24, 12:29 PM CDT | Special Weather Statement | DMX | Carroll, Crawford, Sac | 61 min |
| Jun 24, 12:36 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 54 min |
| Jun 24, 1:20 PM CDT | Special Weather Statement | DMX | Calhoun | 55 min |
| Jun 24, 6:31 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 44 min |
| Jun 24, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 35 min |
| Jun 24, 6:57 PM CDT | Tornado Warning | DMX | Guthrie | 48 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.